Thunderstorm Wind, Oneida
- When
- June 30, 12:50 AM CST
- Where
- Oneida County, 3 mi SW of Lake Tomahawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.783, -89.650
Thunderstorms moved into Wisconsin ahead an approaching low pressure system. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms moved into Wisconsin ahead an approaching low pressure system. The storms downed multiple trees southwest of Lake Tomahawk (Oneida co.). Trees and power lines were downed in eastern Portage county and several trees and power lines were blown down in central Oneida county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 29, 7:15 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 815 PM CDT WED JUN 29 2005 .UPDATE...00Z RAOB FM GRB SHOWED VERY LIMITED INSTABILITY. THE SOUNDINGS FM MPX AND DVN SHOWED A VERY UNSTABLE AIR MASS...BUT WITH ENOUGH CONVECTIVE INHIBITION TO LIMIT DEVELOPMENT. THE MAIN DIFFERENCE WAS IN THE LOW-LEVEL TEMPS/DWPTS...WITH SELY FLOW OFF LAKE MICHIGAN KEEPING ERN WI MORE STABLE. SFC ANALYSIS SUGGESTED THAT AIR MASS OVER THE WRN PART OF THE FCST AREA WAS PROBABLY MORE SIMILAR TO THAT ON THE MPX RAOB THAN THE GRB RAOB. SO...SUFFICIENT INSTABILITY FOR SVR WX PROBABLY EXISTS OVER AT LEAST THE WRN 1/2 OF THE FCST AREA. DURING THE PAST HR...CONVECTION WAS BEGINNING TO GET GOING OVER NW WI... NR WHERE THE RUC INDICATED 45-50 KT LLJ PRODUCING ISENT LIFT NR THE EDGE OF THE CAP. EXPECT THE NEW ACTIVITY OVER NW WI TO CONT TO DEVELOP AND PROBABLY MERGE WITH THE MAIN LINE HEADING IN FM THE W. STILL LOOKS LIKE THE MAIN LINE WL REACH N-C WI JUST BEFORE OR ARND MIDNIGHT. SVR THREAT ACRS THE REST OF THE FCST AREA WL DEPEND ON HOW MORE SCT STORMS OVER SRN MN/IA EVOLVE. IF THAT CONVECTION CAN ORGANIZE INTO A SOLID LINE...THE RISK OF DAMAGING WINDS WL INCR GREATLY AS THE LINE CROSSES THE AREA WHILE 60-70 KT MID-LVL SPEED MAX ORIENTED NEARLY PERPENDICULAR TO THE LINE DRIVES NEWD ACRS THE FCST AREA AFTER MIDNIGHT. GOING FCST IN PRETTY GOOD SHAPE. WL CLEAN UP AND ADJUST THE TIMING OF THINGS A BIT LATER IN THE EVENING. HOPEFULLY THE EVOLUTION OF THE SITN WL BE CLEARER BY THAT TIME. JS .PREV DISCUSSION...THE COMPLETE DISCUSSION FROM THE 400 PM FCST FOLLOWS. .SHORT TERM...TONIGHT AND THU. FCST FOCUS IN SHORT TERM ON SEVERE WEATHER POTENTIAL. LATEST SFC ANALYSIS INDICATES WRMFNT MOVG N THRU N IL AND NE IA. AMS OVR MUCH OF CNTRL AND NE WI VERY STABLE DUE TO CANADIAN AIR THAT MOVD INTO REGION BEHIND SECONDARY CDFNT LAST NIGHT (EARLY AFTN CINS WERE OVER 250 J/KG). QUITE UNSTABLE S OF FNT...WITH SBCAPES EXCEEDING 3000 J/KG IN SW WI...BUT STILL CAPPED IN THAT AREA PER MID-DAY TAMDAR SOUNDINGS. WEAKER CAP S OF CHICAGO WHERE TSTMS DID DVLP. WRMFNT WL CONT TO EDGE N THIS EVE AS LOW PRES MOVS TWD LK WINNEPEG. STILL XPCTG CELLULAR CONVECTION TO DEVLP W OF AREA DURG THE AFTN...AND BECOME LINEAR IN MODE AS SOME SORT OF MCS TAKES SHAPE AND MOVS ACRS FCST AREA. LINGERING PCPN ALONG FNT EARLY THU AM BEFORE DRIER AIR MOVS IN. HIGHS SHOULD GENEROUSLY RECOVER IN THE SE HALF OF FCST AREA BEFORE COOL UPPER TROUGH MOVS ACRS THU NIGHT. .LONG TERM...THU NGT THRU NXT WED. MAIN FCST CHALLENGE COMES NXT WEEK WITH POSITIONING OF A FNTL BNDRY WHICH MAY OR MAY NOT GENERATE PCPN. STARTING THU NGT...NEARLY VERTICALLY STACKED SYSTEM PROGGED TO MOV INTO SRN ONTARIO. ONE LAST SHRTWV EXPECTED TO ROTATE AROUND THE DEPARTING UPR LOW AND MOV ACROSS NRN WI. EVEN THO BEST MSTR/DYNAMICS ALREADY PEELING AWAY AT THIS TIME..WL LEAVE A CHC OF SHWRS ACROSS THE NORTH. A GOOD PUSH OF CAA WL SEND TEMPS DOWN INTO THE 50S FOR MIN TEMPS. A WEAK AREA OF HI PRES TO THEN BEGIN BUILDING INTO THE WRN GREAT LKS ON FRI. CLDS AND WNDS WL BE ON THE DECREASE AS DRIER AIR OVERSPREADS NE WI AND THE PRES GRAD RELAXES. TEMPS WL BE BLO NORMAL WITH 8H TEMPS ONLY IN THE +6 TO +10C RANGE. NAM GUID APRS TOO COOL AND PREFER THE WARMER NGM/GFS. THE CENTER OF THE HI PRES TO PASS TO OUR SOUTH FRI NGT. LGT WNDS AND MOSTLY CLR/PARTLY CLDY SKIES WL LEAD TO A COOL NGT ACROSS NE WI. GUID TEMPS APR REASONABLE WITH 40S NORTH AND 50S SOUTH. HEADED INTO THE EXTENDED...MEAN FLOW TO REMAIN MORE OR LESS ZONAL THRU THE MIDDLE OF NXT WEEK WITH A COUPLE OF SHRTWV TROFS MOVG THRU THIS FLOW. ONE SUCH SHRWTV TROF FCST TO AFFECT THE WRN GREAT LKS RGN DURING THE SUN-MON TIME FRAME. TEMPS SHOULD BE AT OR SLIGHTLY ABV NORMAL DURING THIS PERIOD. THE WEAK AREA OF HI PRES WL CONT TO MOV ACROSS THE RGN ON SAT PROVIDING FOR A GOOD AMT OF SUNSHINE AND WARMING TEMPS AS WNDS BACK TO THE SW. ANTICIPATE MOST MAX TEMPS TO RESIDE IN THE 75 TO 80 DEG RANGE. RETURN FLOW SETS UP SAT NGT AS HI PRES RETREATS TOWARD THE EAST COAST. THERE SHOULD BE A WRMFNT LIFTING NORTH DURING THE NGT...BUT DEPTH OF MSTR IN QSTN. MDLS ALSO HINT THAT A SHRTWV TO BE MOVG THRU THE MIDWEST. BEST CHC OF SEEING ANY PCPN SAT NGT SHOULD BE OVR WRN SECTIONS OF THE FCST AREA. BY SUNDAY...WRMFNT EXPECTED TO BE TO OUR NORTH AS A CDFNT MOVS INTO THE UPR MIDWEST. BEST DYNAMICS/INSTABILITY TO BE LOCATED NEAR THE CDFNT BUT WITH ATM OVR NE WI TO BE WARMING AND BECOMING UNSTABLE AS WELL...CANNOT RULE OF SOME TSTMS POPPING UP. THE CDFNT TO PUSH INTO THE WRN GREAT LKS SUNDAY NGT SO SHWRS AND TSTMS ARE A GOOD BET. WL HAVE TO WATCH FOR POTENTIALLY SVR WEATHER AS DYNAMICS PRETTY IMPRESSIVE. FNT TO CLR ERN WI MON MORNING SO NEED TO KEEP CHC POPS GOING INTO THE AFTERNOON HRS. ANOTHER AREA OF WEAK HI PRES TO BUILD INTO THE RGN MON NGT INTO TUE AS CDFNT GRINDS TO A HALT OVR THE SRN GREAT LKS. GFS APRS TO DRIVE FNT TOO FAR SOUTH CONSIDERING THE LACK OF NORTHERLY WNDS TO HELP PUSH FNT SWD. PREFER THE ECMWF LOCATION WITH THE FNT HANGING UP ACROSS EXTREME NRN IL ON TUE. WL KEEP SLIM POPS GOING PER GOING FCST OVR SRN SECTIONS OF THE FCST AREA. AS NXT SYSTEM REACHES THE PLAINS NXT WED...STALLED FNT FCST TO START LIFTING BACK AS A WRMFNT. PREFER TO KEEP SML CHC POPS GOING ACROSS SRN SECTIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT WED JUN 29 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS TODAY...THEN TRACK TO NORTHERN MINNESOTA TONIGHT. THIS WEATHER SYSTEM WILL PROVIDE THE INGREDIENTS NECESSARY FOR A SEVERE WEATHER OUTBREAK ACROSS THE UPPER MISSISSIPPI VALLEY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MINNESOTA...NORTHERN IOWA...AND WESTERN WISCONSIN. THE INITIAL STORMS THAT DEVELOP WILL POSE THE RISK OF DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE THUNDERSTORMS ARE FORECAST TO ORGANIZE INTO A LINE AS THEY PUSH EAST INTO CENTRAL WISCONSIN DURING THE EVENING. AS THE STORMS BECOME MORE NUMEROUS...THE MAIN RISK WILL TRANSITION TO PRIMARILY DAMAGING WINDS. THE THUNDERSTORMS ARE FORECAST TO QUICKLY MOVE ACROSS THE REST OF THE AREA DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. IT APPEARS THAT THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE LATER THIS EVENING INTO EARLY THURSDAY MORNING. LMZ521-522-541>543-564-301000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT INTO WEDNESDAY NIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY AFTER MIDNIGHT FOR THE BAY OF GREEN BAY AND THE COASTAL WATERS OF LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN. GUSTY WINDS WILL BE THE PRIMARY THREAT AS WELL AS FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY THROUGH NEXT TUESDAY. JKL WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1255 AM CDT THU JUN 30 2005 WIZ005-010-018-030-031-035>040-045-048>050-300900- VILAS-ONEIDA-LINCOLN-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON AND TWO RIVERS 1255 AM CDT THU JUN 30 2005 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SHAWANO...WAUPACA... OUTAGAMIE...BROWN...WINNEBAGO...CALUMET...KEWAUNEE AND MANITOWOC COUNTIES UNTIL 5 AM. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 5 AM FOR VILAS...ONEIDA...LINCOLN...MARATHON...WOOD...PORTAGE...AND WAUSHARA COUNTIES. ECKBERG WEATHER.GOV/GREENBAY
The Marquette radar (KMQT), 182 km away, was scanning. The volume nearest the first event began at 06:49 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458393, 5458394.